Erowid
 
 
Plants - Drugs Mind - Spirit Freedom - Law Arts - Culture Library  
Erowid References Database
Rella JG, Nelson LS. 
“Recovery after Ecstasy intoxication”. 
J Toxicol Clin Toxicol. 1999;37(3):341,343.
Abstract
We read with interest 'Survival After Massive Ecstasy Overdose' by Ramcharan et al.[1] and have only a few questions to ask. Although the literature contains numerous reports of complications from Ecstasy use including severe hyperthermia, serotonin syndrome, and hyponatremia, this report suggests that the serious complication, respiratory arrest, possibly resulted from the combination of benzodiazepines and ethanol. The patientís blood gas analysis revealed a respiratory acidosis, which is consistent with apnea. However, there is almost no metabolic component that would indicate or be expected following seizure activity. We are curious to know the patientís blood glucose, since hypoglycemia has been associated with Ecstasy toxicity[2,3] and can by itself precipitate seizures.
Comments and Responses to this Article
#
Submit Comment
[ Cite HTML ]